Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 4:54 PM EST for Saint Joseph County, Michigan; LaGrange County, Noble County, Indiana. It was in force for 46 min. 10 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 4:54 PM EST (21:54 UTC)
- Expired
- Jun 14, 2000, 5:40 PM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties LaGrange County, IN, Noble County, IN, Saint Joseph County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:10 PM EST | Thunderstorm Wind | Three Rivers, MI | Power lines and pole down. Trees down and some uprooted. |
| Jun 14, 5:10 PM EST | Hail 1.75 | Columbia City, IN | |
| Jun 14, 5:15 PM EST | Hail 1 | Larwill, IN | |
| Jun 14, 5:15 PM EST | Thunderstorm Wind | Countywide, IN | Many barns and few homes damaged. Several trees and power lines down. |
| Jun 14, 5:25 PM EST | Hail 1.75 | Larwill, IN | |
| Jun 14, 5:30 PM EST | Hail 1.75 | Columbia City, IN | |
| Jun 14, 5:33 PM EST | Hail 0.75 | Columbia City, IN | |
| Jun 14, 5:36 PM EST | Hail 0.75 | Tri Lakes, IN | |
| Jun 14, 5:45 PM EST | Thunderstorm Wind | Churubusco, IN | Siding torn off of a garage. Trees down. |
| Jun 14, 5:48 PM EST | Hail 0.75 | Albion, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 14, 12:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 142203
SVRFWA
INC087-113-183-MIC149-142240-
BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMISSION
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EST WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAGRANGE COUNTY IN INDIANA
NOBLE COUNTY IN INDIANA
WHITLEY COUNTY IN INDIANA
ST. JOSEPH COUNTY IN MICHIGAN
* UNTIL 540 PM EST(640 PM EDT)
* AT 454 PM EST(554 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10
MILES WEST OF THREE RIVERS TO MILLERSBURG TO PIERCTON ...MOVING
EAST AT 45 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
CONSTANTINE
THREE RIVERS
LAGRANGE
CROMWELL
LIGONIER
SHIPSHEWANA
COLUMBIA CITY
MENDON
STURGIS
ALBION
WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS!
SEEK SHELTER IMMEDIATELY!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4206 8577 4137 8583 4099 8570 4096 8535
4138 8528 4197 8522
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 14, 2:14 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 2:13 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM CONVOY OH WIND DAMAGE
06/14/00 VAN WERT REPORTED BY EMERGENCY
MANAGEMENT. LIMBS AND
POLES DOWN.
0145 PM 2 S PAULDING OH WIND DAMAGE
06/14/00 PAULDING REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
0207 PM STEVENSVILLE MI 1.25 INCH HAIL
06/14/00 BERRIEN REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 14, 4:17 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM WOLCOTT IN WIND DAMAGE
06/14/00 WHITE REPORTED BY HAM RADIO
OPERATOR. TREES DOWN.
0340 PM VAN WERT OH .75 INCH HAIL
06/14/00 VAN WERT REPORTED BY EMERGENCY
MANAGEMENT.
0355 PM HAMLET IN WIND DAMAGE
06/14/00 STARKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN.
NLocal storm report, Jun 14, 4:26 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM LA PORTE IN WIND DAMAGE
06/14/00 LAPORTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN COUNTYWIDE.
0407 PM 3 N LEIPSIC OH WIND DAMAGE
06/14/00 PUTNAM REPORTED BY EMERGENCY
MANAGEMENT. POWER POLES
AND LINES DOWN.
NLocal storm report, Jun 14, 4:35 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...q.
0410 PM 1 N BEARDSTOWN IN WIND DAMAGE
06/14/00 PULASKI REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:04 PM EST | Severe Thunderstorm Warning | IWX | Berrien | 46 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Berrien | 49 min |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Cass | 52 min |
| Jun 14, 5:40 PM EST | Severe Thunderstorm Warning | IWX | Branch | 50 min |
| Jun 14, 1:01 PM EST | Severe Thunderstorm Warning | IWX | Adams | 49 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 50 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 49 min |
| Jun 14, 3:42 PM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 52 min |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 52 min |
| Jun 14, 4:29 PM EST | Severe Thunderstorm Warning | IWX | Miami | 31 min |
| Jun 14, 4:50 PM EST | Tornado Warning | IWX | Wabash | 50 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 46 min |
| Jun 14, 4:59 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 31 min |
| Jun 14, 5:05 PM EST | Tornado Warning | IWX | Kosciusko, Whitley | 35 min |
| Jun 14, 5:21 PM EST | Severe Thunderstorm Warning | IWX | Grant | 39 min |
| Jun 14, 5:32 PM EST | Tornado Warning | IWX | Allen, Whitley | 43 min |
| Jun 14, 5:37 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 53 min |
| Jun 14, 5:40 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 50 min |
| Jun 14, 5:54 PM EST | Severe Thunderstorm Warning | IWX | Allen, Blackford, Wells | 46 min |
| Jun 14, 6:10 PM EST | Tornado Warning | IWX | Allen, DeKalb | 40 min |
| Jun 14, 6:20 PM EST | Severe Thunderstorm Warning | IWX | Adams | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.